Evidence map›Paper›PMID 31049067›Full record

ArticleCase reports in medicine2019

Clozapine-Induced Cardiotoxicity Presenting as Sepsis: A Case Report and Literature Review.

Mazin Khalid, Oluwole Jegede, Vijay Gayam, Ying Chi Yang, Binav Shrestha, Amrendra Mandal, Osama Mukhtar, Pavani Garlapati, Mowyad Khalid, Alix Dufresne

Open access · goldAbstract readCase Reports
In one paragraph

Article in Case reports in medicine, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.4field-weighted citation impact, top 38% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 5 citations in OpenAlex.

  1. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

10 authors at 2 institutions in 1 country.

Mazin KhalidDepartment of Medicine, Interfaith Medical Center, Brooklyn, NY, USA.ORCID 0000-0003-4868-4299
Oluwole JegedeDepartment of Psychiatry, Interfaith Medical Center, Brooklyn, NY, USA.ORCID 0000-0001-6772-7149
Vijay GayamDepartment of Medicine, Interfaith Medical Center, Brooklyn, NY, USA.ORCID 0000-0001-5194-9134
Ying Chi YangDepartment of Medicine, Interfaith Medical Center, Brooklyn, NY, USA.ORCID 0000-0002-2304-612X
Binav ShresthaDepartment of Medicine, Interfaith Medical Center, Brooklyn, NY, USA.
Amrendra MandalDepartment of Medicine, Interfaith Medical Center, Brooklyn, NY, USA.
Osama MukhtarDepartment of Medicine, Interfaith Medical Center, Brooklyn, NY, USA.ORCID 0000-0002-0801-5253
Pavani GarlapatiDepartment of Medicine, Interfaith Medical Center, Brooklyn, NY, USA.
Mowyad KhalidDepartment of Medicine, Detroit Medical Center, Wayne State University, Detroit, MI, USA.
Alix DufresneDepartment of Cardiology, Interfaith Medical Centre, Brooklyn, NY, USA.
Interfaith Medical Center · USWayne State University · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Clozapine is an atypical antipsychotic agent indicated in the treatment of medication-resistant schizophrenia. It is often reserved as a last line of treatment owing to the potential for serious and potentially life-threatening side effects, the most serious being agranulocytosis requiring close hematological monitoring and possible discontinuation of the medication from further use in the patient even when the agranulocytosis resolves. Other complications of clozapine include sedation, weight gain, elevated triglyceride levels, postural hypotension, and tachycardia. However, the potentially serious complication of myocarditis, though rare (with an incidence of 3%), may lead to cardiomyopathy as described in our present case. We present a 21-year-old patient who was started on clozapine for management of schizophrenia. He developed fever and tachycardia and was admitted to the medical unit on intravenous antibiotics for management of sepsis as he met the criteria for systemic inflammatory response syndrome. His labs revealed an elevated troponin and trending eosinophilia, which, in the context of clozapine use, raises the suspicion of clozapine cardiotoxicity. Echocardiogram showed reduced systolic function (45%). Clozapine was immediately discontinued, and his repeat echocardiogram showed normalization of his systolic function. In view of the increased prevalence of psychiatric illnesses, internists should be aware of rare but potentially life-threatening side effects.

Identifiers

PMID31049067
PMCPMC6462315
OpenAlexW2933337268

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.